MAUDE Adverse Event Report: PENUMBRA, INC. PACKING COIL LP; HCG, KRD

PENUMBRA, INC. PACKING COIL LP; HCG, KRD
Model Number RBYPCLP30
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned packing coil lp revealed that the embolization coil was advanced out of its introducer sheath and had offset coil winds along its length.The reported inability to advance the coil from its initial position after re-sheathing could not be confirmed.If the packing coil lp is forcefully advanced against resistance, damage such as offset coil winds may occur.Further evaluation revealed a broken pet lock.This damage was incidental to the reported complaint and the root cause could not be determined.During the functional test, the packaging coil lp was re-sheathed from its returned position.While attempting to advance the packing coil lp, resistance was encountered due to the offset coil winds, and the device could not be advanced at all.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the colic artery using packing coil lps and a non-penumbra microcatheter.During the procedure, the physician advanced a packing coil lp through the microcatheter and into the target vessel.However, the physician was not satisfied with the placement of the packing coil lp; therefore, the physician retracted the packing coil lp and repositioned the microcatheter.Subsequently, while attempting to re-advance the same packing coil lp, the physician noticed the packing coil lp was stuck and would not advance at all past its initial position within its introducer sheath.Therefore, the packing coil lp was removed.The procedure was completed using another packing coil lp and the same microcatheter.There was no report of an adverse effect to the patient.

Brand Name
PACKING COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12178269
Report Number3005168196-2021-01560
Device Sequence Number3357121
Product Code HCG
UDI-Device Identifier00815948021938
UDI-Public00815948021938
Combination Product (Y/N)Y
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/15/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/07/2026
Device Model NumberRBYPCLP30
Device Catalogue NumberRBYPCLP30
Device Lot NumberF104421
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2021
Initial Report FDA Received Date07/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age26 YR
Date Report Sent to FDA01/01/2005